MAUDE Adverse Event Report: ACUFOCUS, INC. KAMRA; CORNEAL INLAY

ACUFOCUS, INC. KAMRA; CORNEAL INLAY
Model Number ACI 7000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Corneal Clouding/Hazing (1878); Intraocular Infection (1933); Impaired Healing (2378)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device potentially contaminated with (b)(6).
 
Event or Problem Description
The reported information stated the inlay was explanted from the right eye of a (b)(6) year old female patient approximately one month and twenty days postoperatively due to an infection.
 
Additional Manufacturer Narrative
This correction is required as some patient details between this event and the event (b)(6)/mdr 3008401069-2016-00018 were comingled.Additional verification of the information was required and was performed on (b)(6) 2016 via onsite visit at the beach eye care facility.
 
Event or Problem Description
The reported information stated the inlay was explanted from the left eye of a (b)(4) year old female patient approximately one (1) month and twenty-one days postoperatively due to corneal haze, epithelial defect, and corneal abrasion.Central haze was initially noted following the prk procedure performed on (b)(6) 2016.As a result, a bandage contact lens (bcl) was placed.Despite the presence of haze, the kamra inlay was implanted approximately one (1) month later on (b)(6) 2016.One day later on (b)(6) 2016, a central abrasion was noted.The central abrasion was healed on (b)(6) 2016; however, another paracentral abrasion was noted on (b)(6) 2016.The kamra inlay was explanted on (b)(6) 2016.Following explantation of the kamra inlay the patient was reported to have a corneal ulcer.

Brand Name
KAMRA
Common Device Name
CORNEAL INLAY
Manufacturer (Section D)
ACUFOCUS, INC.
32 discovery
suite 200
irvine CA 92618
MDR Report Key5975497
Report Number3008401069-2016-00017
Device Sequence Number958148
Product Code LQE
UDI-Device Identifier00813359020007
UDI-Public00813359020007
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P120023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model NumberACI 7000
Device Catalogue Number76043
Device Lot NumberA553-0415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date10/28/2016
05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR